The effects of a Trental (pentoxifylline) overdose will vary, based on how much of the drug was taken and whether it was taken with any other substances. Some possible overdose effects may include seizures, a slowed heart rate, and deep sleep. Treatment options also vary. Depending on how recent the overdose was, treatment could involve administering certain medications, "pumping the stomach," or providing supportive care.
Can You Take Too Much Trental?Trental® (pentoxifylline) is a prescription medication approved to reduce the viscosity (thickness) of the blood and improve blood flow. As with any medication, it is possible to take too much Trental.
The specific effects of an overdose with Trental can vary depending on a number of factors, including the Trental dosage and whether it was taken with any other medications or substances.
Seek immediate medical attention if you or someone else may have intentionally or accidentally overdosed on Trental.
Effects of an OverdoseSome of the reported effects of a Trental overdose (or of an overdose of other formulations of pentoxifylline) have included:
- Low blood pressure (hypotension)
- Slowed heart rate (bradycardia)
- Deep sleep
A Trental overdose may also cause a serious condition called atrioventricular (AV) block. AV block is a disturbance of the regular rhythm of the heart. If you happen to overdose on Trental, seek immediate medical attention.
Treatment OptionsIf the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream.
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For instance, seizures may be treated with diazepam (Valium®) or other similar medications.
It is important that you seek medical attention immediately if you believe that you may have taken a Trental overdose.